MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012400
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr.: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.  (b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in a severely tortuous and severely calcified coronary artery.A 4.00 x 12 synergy ii drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent came off the balloon and was caught up in the lesion.The dislodged stent was then trapped in the touhy and was able to be removed from there without any other additional intervention performed.The procedure was completed with another 4.00 x 12 synergy ii drug-eluting stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 12mm stent delivery system (sds) was returned for analysis with a detached stent.A visual and microscopic examination of the crimped stent identified that the stent was damaged and had been separated from the delivery device.The stent was damaged; struts at the proximal end of the stent were lifted.The balloon was reviewed.There was no stent on the balloon.The balloon wings were relaxed; the balloon appeared to have been subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip found damage to the distal edge of the tip.No other issues were identified during the product analysis.There is no evidence that the device failed to meet specification.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6739023
Report Number2134265-2017-07752
Device Sequence Number1566079
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public(01)08714729840077(17)20170726(10)19549232
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2017
Device Model NumberH7493926012400
Device Catalogue Number39260-1240
Device Lot Number19549232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;